Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 11, 2015, 3:25 PM CDT for 24 counties in Nebraska; Phillips County, Rooks County, Smith County, Kansas. It took effect at Mar 12, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2015, 3:25 PM CDT (20:25 UTC)
- In effect from
- Mar 12, 2015, 1:00 PM CDT
- Expired
- Mar 12, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
All 27 counties
Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS83 KGID 112025 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 325 PM CDT WED MAR 11 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR PORTIONS OF S CENTRAL NE... ...FIRE WEATHER WATCH IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR PORTIONS OF S CENTRAL NE... NEZ039>041-046>048-061-062-073>075-120430- /O.NEW.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS- KEARNEY-ADAMS- 325 PM CDT WED MAR 11 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...061...062...073...074 AND 075... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 075 ADAMS. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ049-060-063-064-072-076-082>086-120430- /O.NEW.KGID.FW.A.0001.150312T1800Z-150313T0000Z/ POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS- 325 PM CDT WED MAR 11 2015 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...060...063...064...072...076...082...083... 084...085 AND 086... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HALBLAUB
5 follow-up statements
746 WWUS83 KGID 120314 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1014 PM CDT WED MAR 11 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR PORTIONS OF S CENTRAL NE... ...FIRE WEATHER WATCH IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR PORTIONS OF S CENTRAL NE... NEZ039>041-046>048-061-062-073>075-121115- /O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS- KEARNEY-ADAMS- 1014 PM CDT WED MAR 11 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...061...062...073... 074 AND 075... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 075 ADAMS. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ049-060-063-064-072-076-082>086-121115- /O.CON.KGID.FW.A.0001.150312T1800Z-150313T0000Z/ POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS- 1014 PM CDT WED MAR 11 2015 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...060...063...064...072...076...082... 083...084...085 AND 086... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
615 WWUS83 KGID 120830 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 330 AM CDT THU MAR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS... NEZ049-060-063-064-072-076-082>086-121630- /O.UPG.KGID.FW.A.0001.150312T1800Z-150313T0000Z/ /O.EXA.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ POLK-DAWSON-HAMILTON-YORK-GOSPER-CLAY-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS- 330 AM CDT THU MAR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...060...063...064...072...076...082...083... 084...085 AND 086... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER AND FIRE WEATHER ZONE 086 NUCKOLLS. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ005-006-017-NEZ077-087-121630- /O.EXA.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ PHILLIPS-SMITH-ROOKS-FILLMORE-THAYER- 330 AM CDT THU MAR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...077 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 077 FILLMORE AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ039>041-046>048-061-062-073>075-121630- /O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-BUFFALO-HALL-PHELPS- KEARNEY-ADAMS- 330 AM CDT THU MAR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...061...062... 073...074 AND 075... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY AND FIRE WEATHER ZONE 075 ADAMS. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
203 WWUS83 KGID 120834 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 334 AM CDT THU MAR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS... KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-121700- /O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 334 AM CDT THU MAR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...017...039...040...041...046...047... 048...049...060...061...062...063...064...072...073...074...075... 076...077...082...083...084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...SOUTH AROUND 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. * RECOMMENDATIONS...ALL POTENTIAL IGNITION SOURCES SHOULD BE USED WITH EXTREME CAUTION...AND ANY BURNING SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
058 WWUS83 KGID 121646 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1146 AM CDT THU MAR 12 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS... KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-130000- /O.CON.KGID.FW.W.0002.150312T1800Z-150313T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 1146 AM CDT THU MAR 12 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 006...017...039...040...041...046...047...048...049...060...061... 062...063...064...072...073...074...075...076...077...082...083... 084...085...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WIND...SUSTAINED FROM THE SOUTH AT AROUND 20 MPH...WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...FALLING INTO THE 15 TO 20 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...BE DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BRYANT
565 WWUS83 KGID 122347 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 647 PM CDT THU MAR 12 2015 KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-130100- /O.EXP.KGID.FW.W.0002.000000T0000Z-150313T0000Z/ PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY- ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS- THAYER- 647 PM CDT THU MAR 12 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006... 017...039...040...041...046...047...048...049...060...061...062... 063...064...072...073...074...075...076...077...082...083...084... 085...086 AND 087... WIND SPEEDS FROM THE SOUTH HAVE DECREASED ENOUGH TO ALLOW THE RED FLAG WARNING TO EXPIRE. RELATIVE HUMIDITY REMAINS BELOW 20 PERCENT IN MOST LOCATIONS...AND EVEN BELOW 15 PERCENT IN SOME LOCATIONS. RELATIVE HUMIDITY WILL RECOVER TO GREATER THAN 25 PERCENT FOR MOST AREAS BY 8 PM. $$ HEINLEIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 11, 12:25 PM CDT, 3 hours earlier.
Area forecast discussion, Mar 11, 12:25 PM CDT, 3 hours before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1225 PM CDT WED MAR 11 2015 ...CORRECTED MISSING WORD IN FIRE WX SECTION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 404 AM CDT WED MAR 11 2015 CURRENT SURFACE ANALYSIS HAS A WEAK SURFACE HIGH PRESSURE SYSTEM ACROSS THE FORECAST AREA. THIS HAS KEPT WINDS LIGHT AND VARIABLE ACROSS THE AREA. AN UPPER LEVEL RIDGE MOVES ACROSS THE AREA TODAY AND TONIGHT. THIS WILL KEEP SKIES CLEAR AND TEMPERATURES WELL ABOVE NORMAL. AS THE WEAK SURFACE HIGH MOVES TO THE EAST THERE IS A SURFACE LOW DEVELOPING IN THE NORTHERN ROCKIES THAT WILL ALLOW FOR THE PRESSURE GRADIENT TO INCREASE TODAY. WINDS WILL TURN TO THE SOUTH AND INCREASE LATE THIS MORNING AND INTO THE AFTERNOON HOURS. WINDS WILL DROP OFF AGAIN AFTER SUNSET THIS EVENING BUT EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 404 AM CDT WED MAR 11 2015 DRY AND VERY WARM CONDITIONS ARE EXPECTED THROUGH MONDAY. WE WILL SEE A COOL DOWN BACK TO NEAR NORMAL BY TUESDAY...ALTHOUGH THE DRY WEATHER WILL CONTINUE. FORECAST HIGHS IN THE MID 70S ON THURSDAY WOULD BE WITHIN ABOUT 5 DEGREES OF THE RECORD HIGHS THAT DAY. FIRE DANGER WILL BE A POTENTIAL CONCERN ON THURSDAY DUE TO GUSTY SOUTH WINDS AND LOW RH VALUES. THURSDAY...THE UPPER FLOW WILL REMAIN WEAK AND THE NEAREST STORM SYSTEM WILL BE WELL TO OUR SOUTHEAST ACROSS PORTIONS OF ARKANSAS. THE SFC WIND WILL BE SOUTHERLY AND EVEN BREEZY OUT AHEAD OF A SFC LOW THAT WILL BE TRACKING EAST ACROSS THE DAKOTAS. SKIES WILL BE CLEAR TO MOSTLY CLEAR AND TEMPERATURES ALOFT CONTINUE TO WARM AS THE COLD AIR IS HELD AT BAY OVER NORTHERN CANADA. OUR AIRMASS WILL CONTINUE TO BE RATHER DRY AND THUS SHOULD EASILY HEAT UP RATHER QUICKLY GIVEN THE ABUNDANT SUNSHINE. THEREFORE...WILL CALL FOR HIGHS GENERALLY IN THE MID 70S. THE RECORD HIGH IN GRAND ISLAND ON THURSDAY IS 81...BUT THE RECORD HIGH IS ONLY 78 IN HASTINGS. WE COULD COME VERY CLOSE TO A RECORD HIGH IN HASTINGS ON THURSDAY. THE PRIMARY CONCERN WILL CENTER AROUND FIRE DANGER...WHICH SHOULD BE NEAR CRITICAL MOST AREAS...TO EVEN CRITICAL ACROSS WESTERN ZONES DUE TO LOW DEWPOINTS AND A BREEZY SOUTH WIND. FIRE WEATHER HEADLINES MAY BE NEEDED THURSDAY AFTERNOON. FRIDAY AND SATURDAY...A WEAK TROUGH AXIS WILL PUSH THROUGH DURING THE MORNING HOURS ON FRIDAY TURNING THE WIND NORTHERLY AND ALLOWING FOR COOL AIR ADVECTION. THERE IS VERY LITTLE MOISTURE TO WORK WITH...THE OVERALL MID TO UPPER LEVEL FORCING IS RATHER WEEK...AND THUS DRY WEATHER WILL PERSIST. HIGHS WILL LIKELY FALL BACK SEVERAL DEGREES INTO THE UPPER 60S ON FRIDAY AND MAY FALL A BIT FURTHER INTO THE LOWER TO MID 60S ON SATURDAY. HOWEVER...WITH NORMAL HIGHS IN THE UPPER 40S...THIS WILL STILL BE RATHER WARM FOR THIS TIME OF YEAR. SUNDAY AND MONDAY...THE SFC FLOW WILL ONCE AGAIN BECOME BREEZY OUT OF THE SOUTH TO SOUTHWEST ON SUNDAY AHEAD OF THE NEXT SFC LOW THAT WILL BE SINKING SOUTH OUT OF CANADA INTO MONTANA. THE 00Z GFS AND 00Z ECMWF BOTH QUICKLY WARM 850 MB TEMPERATURES UP INTO THE 11-17C RANGE...WHICH IS AS WARM OR WARMER THAN TODAY AND THURSDAY. CONSEQUENTLY...HIGHS ON SUNDAY SHOULD EASILY CLIMB BACK INTO THE 70S AND MAY EVEN BE A FEW DEGREES WARMER THAN WE ARE CURRENTLY FORECASTING. A COLD FRONT IS POISED TO SWING THROUGH SOMETIME ON MONDAY WITH THE 00Z ECMWF SEVERAL HOURS FASTER WITH THE FRONT THAN THE 00Z GFS. THEREFORE...IT IS A DIFFICULT TEMPERATURE FORECAST WITH HIGH UNCERTAINTY. HIGHS COULD BE BACK IN THE LOWER 70S IF THE FRONT SLOWS DOWN OR MAY NOT GET OUT OF THE 50S IF THE FRONT SPEEDS UP. FOR NOW WILL CONTINUE TO CALL FOR HIGHS SOMEWHERE IN THE MIDDLE...WHICH WOULD PRIMARILY BE IN THE 60S. TUESDAY...DRY AND COOLER AIR WILL BE LEFT IN PLACE BEHIND THE MONDAY COLD FRONT AND WILL CALL FOR HIGHS IN THE 50S. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z THU AFTERNOON) ISSUED AT 1225 PM CDT WED MAR 11 2015 THIS AFTERNOON: VFR SKC. SE WINDS UNDER 10 KTS. TONIGHT: VFR WITH SCT 25K FT CIRROSTRATUS INCREASING FROM THE W. SE WINDS UNDER 10 KTS. LLWS AROUND 500 FT MAY NEED TO BE INCLUDED IN FUTURE TAFS. LATEST GUIDANCE SUGGESTS IT JUST FALLS SHORT OF THE THRESHOLD FOR INCLUDING IT. THU THRU 18Z: VFR. SCT 25K FT CIRROSTRATUS. S WINDS WILL INCREASE 15Z-16Z AND GUST TO AROUND 25 KTS. CONFIDENCE: HIGH ALL ELEMENTS ALL TIME PERIODS EXCEPT MEDIUM CONFIDENCE ON LLWS POTENTIAL TONIGHT. && .FIRE WEATHER... ISSUED AT 1225 PM CDT WED MAR 11 2015 WE WILL BE EVALUATING POTENTIAL FOR A RED FLAG WARNING FOR PARTS OF CNTRL/S-CNTRL NEB TOMORROW AFTERNOON. CONFIDENCE IS CURRENTLY 60% ON ISSUANCE THIS AFTERNOON. WINDS WILL BE THERE. MAIN ? IS RH. WIND DIRECTION WILL BE DIFFERENT FROM THE PAST FEW DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...WESELY AVIATION...HALBLAUB FIRE WEATHER...HALBLAUB
Hazardous weather outlook, Mar 11, 4:53 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 453 AM CDT WED MAR 11 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 453 AM CDT WED MAR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LOW RELATIVE HUMIDITY ALONG WITH SOUTH WINDS WILL CREATE NEAR- CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...PRIMARILY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND NORTHWEST OF A LINE FROM LEXINGTON...TO ST. PAUL AND FULLERTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NEAR CRITICAL TO CRITICAL FIRE DANGER IS EXPECTED ACROSS THE OUTLOOK AREA THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:25 PM CDT | Fire Weather Watch | GID | Clay, Dawson, Franklin, Furnas, Gosper, Hamilton and 5 more | 12 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.